| Model Number |
220531 |
| Medical Device Problem Code |
Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Chemical Exposure (2570)
| Date of Event |
01/14/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
Event or Problem Description
It has been reported that exposure to bd¿ universal viral transport kit, 3 ml, flocked flexible minitip has occurred.The following has been provided by the initial reporter: it was reported that customer had an adverse reactions.Customer problem: caller stated he received a veritor covid test at hospital.Inquirer stated the rn swabbed one nostril and put the swab in the transport medium.Using the same swab the rn swabbed the pt.Other nostril.Inquirer wanted to know if the substance in the transport medium causes any adverse reactions.Steps taken with customer/troubleshooting: customer mentioned bd (b)(6) covid test and that bd number is provided to him by the nurse.Transferred the customer to mis.I tried to call the hospital multiple times to get the reference number and check the workflow but i couldn't get response.Mis notes: "inquirer stated he notified the ed doc when he had the test done on dec 20th and they stated to follow up with our company."explained to caller if he has symptoms he needs to seek medical attention.Also, gave caller poison control (b)(6) for advisement on exposure to chemical.Caller thank me for my time and was satisfied".
Additional Manufacturer Narrative
Investigation summary: this memo serves to summarize findings on your recent complaint 4433101 on product 220531 (kit uvt 3ml with flocked flex minitip), lot number unknown, where it was observed that the user dipped the swab into the transport media prior to sample collection.A review of past complaints on this product over the past 12 months does not indicate a trend on this issue.A review of the device history record could not be performed as a batch number was not provided.No photos or returns were available.The retention samples could not be inspected as a batch number was not provided.Based on the investigation, no defect was observed.The product was used outside of product claims.The product insert states not to dip the swab into the transport media prior to sample collection.There is no systemic failure in the manufacturing process.As no deviations were observed in the investigation, no corrective or preventive actions are indicated at this time.Based on the evaluation of the investigation, the complaint was not confirmed.
Event or Problem Description
It has been reported that exposure to bd¿ universal viral transport kit, 3 ml, flocked flexible minitip has occurred.The following has been provided by the initial reporter: it was reported that customer had an adverse reactions.Customer problem: caller stated he received a veritor covid test at hospital.Inquirer stated the rn swabbed one nostril and put the swab in the transport medium.Using the same swab the rn swabbed the pt.Other nostril.Inquirer wanted to know if the substance in the transport medium causes any adverse reactions.Steps taken with customer/troubleshooting: customer mentioned bd veritor covid test and that bd number is provided to him by the nurse.Transferred the customer to mis.I tried to call the hospital multiple times to get the reference number and check the workflow but i couldn't get response.Mis notes: "inquirer stated he notified the ed doc when he had the test done on dec 20th and they stated to follow up with our company."explained to caller if he has symptoms he needs to seek medical attention.Also, gave caller poison control 800-222-1222 for advisement on exposure to chemical.Caller thank me for my time and was satisfied".